MAUDE Adverse Event Report: MEDTRONIC IRELAND SENTRANT INTRODUCER SHEATH; INTRODUCER, CATHETER

MEDTRONIC IRELAND SENTRANT INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number SENSH1628W
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Hemorrhage/Blood Loss/Bleeding (1888); Perforation of Vessels (2135); Insufficient Information (4580)
Date of Event 08/03/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Other relevant device(s) are: product id: sensh2028w, serial/lot #: (b)(4), ubd: 21-oct-2021, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A sentrant sheath was attempted to be used as an accessory device of for a unknown procedure.It was reported that during the index procedure, the physician attempted to use a 14 fr sentrant sheath to dilate the artery, but difficulties to raise the system with the prosthesis was encountered.The physician then attempted to use a 16 fr sentrant sheath to dilate the artery and the system still did not rise.It was reported that the patient began to bleed, suffered six cardiac arrests.Adrenaline was then administered.A dissection in the iliac-femoral arteries was noted, where it was treated with a vascular surgeon intervention and 2 non-medtronic stents were implanted.Patient still in icu.As per the physician, cause of the event was patient's anatomy due to the presence of circular calcium in the iliac-femoral arteries.No additional clinical sequelae were reported and the patient will be monitored.
 
Additional Manufacturer Narrative
Additional information received: it was clarified that the patient had calcified peripheral access and a 16 fr sentrant sheath (00157356) was inserted with difficulty (not the previously mentioned size 14fr).For access dilation.After trying to progress with the heart valve without success the 20fr sentrant sheath (00146092) was further used to dilate the access before the dissection occured and the additional 2 non mdt stents were implanted.It was reported that the patient expired 6 days post the index procedure after transfer to icu.The death was assessed to be related to the index procedure rather than the sentrant sheath.2:date of death updated.H6: updated for death and conclusion post completion of investigation.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SENTRANT INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway,ie
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway,ie
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key12359748
Report Number9612164-2021-03266
Device Sequence Number3794917
Product Code DYB
UDI-Device Identifier00643169792593
UDI-Public00643169792593
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K123990
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/22/2023
Device Model NumberSENSH1628W
Device Catalogue NumberSENSH1628W
Device Lot Number00157356
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2021
Supplement Date Received by Manufacturer10/15/2021
Initial Report FDA Received Date08/24/2021
Supplement Report FDA Received Date11/09/2021
Date Device Manufactured02/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Death;
Patient SexFemale